MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL FREEFORM MINI 1MM X 2CM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL FREEFORM MINI 1MM X 2CM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Catalog Number MCR091020
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, two freeform mini 1mm x 2cm coils (mcr091020, 31131257) did not detach.The inner pull wire was not present on the two coils.Manual break was performed no pull wire was visible on both coils when detailing.Proximal portion of manual break separated 100% from delivery system.Coils were removed intact and still on delivery system.No patient injury was reported.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg the device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 31131257 number, and no non-conformances related to the malfunction were identified.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2024-00096.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A non-sterile freeform mini 1mm x 2cm coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the coil was found still attached to the delivery unit.No deformities nor defects were noted on the detachment tube nor the loop wire.No contamination was noted at the distal end.The pull-wire broke at the edge of the manual break, approximately at 19.5 cm.The pull-wire was not translated, and the manual break was attempted at the proper location.The coil was detached by removing the pull-wire from the delivery system using a pull tester, and the detachment force reached 75 gf.The pull-wire was inspected, and the kink feature was located at 6.5 cm, with a 0.0118 inches width, and 0.0069 inches height.The ablation pattern was inspected and found to be acceptable.The outer diameter of the pull wire was found to be 0.001856 inches.No visual defects were identified.There was no evidence of ptfe delamination, nor evidence of an unintentional weld.The peek tube was dissected from the distal and proximal end.No evidence of glue or pebax reflow was found on the distal end of the peek tube.The distal and proximal inner diameters (id) of the peek tube were measured, and found to be within specifications.The force to translate the kink feature through the proximal peek tube reached 16 gf.The crimp of the inner and outer tubes were inspected, and the inner tube was exposed 14 mm.No deformities were noted.The proximal joint was inspected, and the welding location passed the inspection for correct welding/gluing.A manufacturing record evaluation was performed for the finished device 31131257 number, and no non-conformances related to the malfunction were identified.The issue reported regarding the failure to detach the embolic coil was confirmed based on attached condition of the embolic coil while the pull-wire being broken.With the limited information available and the evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure is multifactorial.The instructions for use (ifu) contain the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional event information received on 31-jan-2024 indicated that a sl10 microcatheter was used.Three coils were previously implanted during the procedure.There was no resistance during advancement of the device through the microcatheter or positioning difficulty in the aneurysm.Manual break was only used, the detachment handle was not used.The target vessel was the middle meningeal artery (mma).Anatomy was not tortuous.There were no significant procedural delays due to the event.Complaint conclusion: as reported by the field, two freeform mini 1mm x 2cm coils (mcr091020, 31131257) did not detach.The inner pull wire was not present on the two coils.Manual break was performed no pull wire was visible on both coils when detailing.Proximal portion of manual break separated 100% from delivery system.Coils were removed intact and still on delivery system.No patient injury was reported.Additional event information received on (b)(6) 2024 indicated that a sl10 microcatheter was used.Three coils were previously implanted during the procedure.There was no resistance during advancement of the device through the microcatheter or positioning difficulty in the aneurysm.Manual break was only used, the detachment handle was not used.The target vessel was the middle meningeal artery (mma).Anatomy was not tortuous.There were no significant procedural delays due to the event.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 31131257 number, and no non-conformances related to the malfunction were identified.With the information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.The instructions for use (ifu) contain the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
FREEFORM MINI 1MM X 2CM
Common Device Name
CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18552005
Report Number3008114965-2024-00095
Device Sequence Number15385371
Product Code KRD
UDI-Device Identifier10886704082910
UDI-Public10886704082910
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberMCR091020
Device Lot Number31131257
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/01/2024
Supplement Date Received by Manufacturer01/30/2024
01/18/2024
03/01/2024
Initial Report FDA Received Date01/22/2024
Supplement Report FDA Received Date01/31/2024
02/12/2024
03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FREEFORM MINI 1MM X 2CM; MICROCATHETER (UNSPECIFIED BRAND)
Patient Age84 YR
Patient SexMale
Patient EthnicityHispanic